Alert archive / Florida / Flash Flood Warnings in 2024

Flash Flood Warning 40, NWS Tallahassee, FL

June 16, 2024Bay County, Florida

NWS Tallahassee, FL issued this flash flood warning at Jun 16, 2024, 5:44 PM CDT for Bay County, Florida. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2024, 5:44 PM CDT (22:44 UTC)
Expired
Jun 16, 2024, 9:00 PM CDT
In force
3 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Bay County, FL

What was reported inside it

TimeReportWhereRemark
Jun 16, 6:24 PM CDTRAIN 2.512 Ne Edgewater Gulf Bea, FLWunderground station KFLPANAM334 measured 2.51 inches of rain in 1 hour with rain continuing.
Jun 16, 6:40 PM CDTFLASH FLOODPanama City Beach, FLNumerous roads on the east end of Panama City Beach were under water due to heavy rain.
Jun 16, 8:37 PM CDTRAIN 3.042 Ne Edgewater Gulf Bea, FLWunderground station KFLPANAM334 measured 3.04 inches of rain, most of which fell in less than 3 hours.
Jun 16, 8:39 PM CDTRAIN 3.641 Ene Bahama Beach, FLWunderground station KFLPANAM211 measured 3.64 inches of rain, most of which fell in less than 3 hours.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2024-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1944 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2024-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1944 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

804 
WGUS52 KTAE 162244
FFWTAE
FLC005-170030-
/O.NEW.KTAE.FF.W.0040.240616T2244Z-240617T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
544 PM CDT Sun Jun 16 2024

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Central Bay County in the panhandle of Florida...

* Until 730 PM CDT.

* At 544 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield, 
  Hiland Park, Tyndall Air Force Base, Parker, Magnolia Beach, Gulf 
  Lagoon Beach, Biltmore Beach, West Panama City, Dirego Park, St 
  Andrews State Park, Edgewater Gulf Beach, Southport, Vicksburg, 
  Bahama Beach, Cedar Grove and Bid-a-Wee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3029 8590 3033 8589 3033 8561 3023 8558
      3012 8559 3012 8574 3022 8590 3023 8590

FLASH FLOOD...RADAR INDICATED

$$

42-DVD
1 follow-up statement
841 
WGUS52 KTAE 170017
FFWTAE
FLC005-170200-
/O.EXT.KTAE.FF.W.0040.000000T0000Z-240617T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
717 PM CDT Sun Jun 16 2024

The National Weather Service in Tallahassee has extended the

* Flash Flood Warning for...
  West Central Bay County in the panhandle of Florida...

* Until 900 PM CDT.

* At 717 PM CDT, local law enforcement reported thunderstorms 
  producing heavy rain across the warned area. Flash flooding is 
  already occurring. Numerous roads on the east end of Panama City 
  Beach were reported underwater.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Law enforcement reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Panama City Beach, Tyndall Air Force Base, West Panama City, 
  Edgewater Gulf Beach, Gulf Lagoon Beach, Bahama Beach, Bid-a-Wee, 
  Biltmore Beach, Magnolia Beach, St Andrews State Park and Gulf 
  Resort Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3026 8590 3025 8577 3017 8574 3012 8566
      3012 8574 3022 8590 3023 8590

FLASH FLOOD...OBSERVED

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:57 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 16, 2:57 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
357 PM EDT Sun Jun 16 2024

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Monday)
Issued at 316 PM EDT Sun Jun 16 2024

Earlier this morning, scattered showers and thunderstorms were
slowly moving northwest from along the Nature and Forgotten Coasts.
Cloud cover has been increasing through the day as rain and storm
coverage increased. The 12z sounding this morning had PWATs at 1.8"
and indicated enough instability for thunderstorms to develop that
could produce gusty winds and locally heavy rainfall. PoPs today
range from about 30% in Southwest-Central Georgia, to 60-80% for
our Florida counties. Shower and thunderstorm activity is expected
to diminish this evening with slight chances for rain during the
overnight hours.

Upper level high pressure will heavily influence our weather for the
start of the work week with shifting our surface winds to be
easterly with gusts up to around 20 mph. The easterly shift will
usher in drier air, bringing humidity levels down to the low 40%s by
the afternoon, limiting PoPs to about 30% for our Florida counties,
and lower percentages further inland.

Temperatures during this period will be in the mid 90s for Monday
afternoon, with morning lows in the low to mid 70s.

&&

.SHORT TERM...
(Monday night through Tuesday night)
Issued at 316 PM EDT Sun Jun 16 2024

We will be sandwiched between two large features during this
period, the first being both upper level and surface high
pressure over the east. The second being a tropical low to our
southwest, in the Gulf near the Bay of Campeche. This will lead to
a tightening pressure gradient over the region and bring
breezy easterly winds to the region. These easterly winds, along
with a drier airmass, should suppress showers and thunderstorms
over southwest GA and southeast AL. Guidance still tries to show
some development over the FL counties, and in particular south of
I-10. This would likely be due to any seabreeze that potentially
collides with the easterly winds.

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 316 PM EDT Sun Jun 16 2024

Dry weather should persist into Wednesday with our eyes then
turning to the tropical wave in the Atlantic Basin. The NHC
continues to highlight a large swath of potential development,
30%, that covers the GA and FL coasts, down to the Bahamas. It's
too early to determine, what, if any, impacts will come from this
outside of the increased chances for rain and thunderstorms and
perhaps some heavy rain. The timing for this potential disturbance
is Thursday into Friday. We get past this, the Atlantic high
drifts to the south and the upper ridge will have weakened due to
the tropical disturbance. More typical like summertime weather and
convection is expected as flow gradually shifts to the southeast.

&&

.AVIATION...
(18Z TAFS)
Issued at 122 PM EDT Sun Jun 16 2024

Scattered showers and thunderstorms are developing across our
Florida terminals. This will continue through the evening hours.
Valdosta and Albany may see shower/thunderstorms later this
evening due to the Atlantic seabreeze pushing in from the east.
With these storms, downbursts will be possible, leading to gusty
winds. Also, frequent lightning will be a concern. Convective
activity should diminish after sunset. Winds will be light to calm
overnight before becoming easterly during the day tomorrow.
Following this TAF period, easterly winds may be gusting up to 20
knots for the afternoon.

&&

.MARINE...
Issued at 316 PM EDT Sun Jun 16 2024

Winds will shift to the east this evening and then hold through
at least Thursday. Look for fresh to strong easterly breezes due
to tightening pressure gradients since we will be situated between
strong high pressure off the U.S. Mid- Atlantic coast and a
deepening tropical low over the southwest Gulf. Small craft
advisory conditions are expected for much of the week ahead with
near gale force gusts possible. Seas will build in response as
well, especially for the waters west of Apalachicola. Easterly
flow will feature the familiar rhythm of nocturnal surges and
afternoon lulls.

&&

.FIRE WEATHER...
Issued at 316 PM EDT Sun Jun 16 2024

Mixing heights will be on the rise for the afternoons this week.
Easterly flow will be increasing, starting Monday, due to the ridge
of high pressure that will be to our northeast. Temperatures will be
in the 90s for the daily highs. The warm temperatures and elevated
transport winds around 15-20 mph will lead to high dispersions
(above 80 units) each afternoon through Wednesday. Minimum RH values
are above critical thresholds. Rain chances decrease through
midweek; however, rain chances do return heading into the
weekend.

&&

.HYDROLOGY...
Issued at 316 PM EDT Sun Jun 16 2024

Shower and thunderstorms have developed as expected this afternoon.
With the TLH sounding PWAT being at 1.83" this morning and the
current SPC mesoanalysis page now showing about 1.5" to 2.1" over
the region, the atmosphere has moistened quite nicely. The driest
air is over southwest GA, where storms have yet to really from.
The current formation of storms are along and southwest of the
line from about Coffee County, AL to Early County, GA, and then
dips all the way into the FL Big Bend. PWATs are highest here and
if we have training or slow moving storms, there is a risk for
intense rainfall rates within the core of heavier thunderstorms
which could lead to short-lived runoff issues. However, no
widespread or significant flooding is expected.

Rainfall, if any, from Monday through Wednesday will be
hydrologically insignificant. Shower and thunderstorm coverage will
increase from Thursday through Saturday, once again posing the
risk of short-lived runoff issues stemming from intense rainfall
rates beneath the core of heavier thunderstorms. Riverine flooding
is not expected.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   74  93  73  93 /  50  30  10  30
Panama City   76  92  76  92 /  20  20  20  30
Dothan        73  93  71  90 /  30  30  10  10
Albany        73  94  71  91 /  40  10   0  10
Valdosta      72  94  71  93 /  20  10   0  20
Cross City    71  93  71  93 /  40  10  10  50
Apalachicola  78  88  78  88 /  30  20  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Thursday night for FLZ108-112-
     114-115.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Montgomery
SHORT TERM...KR
LONG TERM....KR
AVIATION...Montgomery
MARINE...KR
FIRE WEATHER...Montgomery
HYDROLOGY...KR/AH

In the hours before

Local storm report, Jun 16, 2:34 PM CDT, 3 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
334 PM EDT Sun Jun 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     Tstm Wnd Gst     Napier Field            31.32N 85.45W
06/16/2024  M45 MPH          Dale               AL   ASOS

            KDHN gusted to 39 knots or 45 mph.

&&
Special weather statement, Jun 16, 2:52 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
352 PM EDT Sun Jun 16 2024

FLZ034-134-162030-
Coastal Dixie FL-Inland Dixie FL-
352 PM EDT Sun Jun 16 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL DIXIE COUNTY
THROUGH 430 PM EDT...

At 352 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Cross City, moving west at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of west central Dixie
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2946 8340 2966 8343 2967 8339 2966 8337
      2967 8336 2968 8336 2969 8316 2951 8312
      2945 8334
TIME...MOT...LOC 1952Z 078DEG 10KT 2959 8323

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

73-YOUNG
Special weather statement, Jun 16, 2:52 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
252 PM CDT Sun Jun 16 2024

ALZ065-066-162045-
Dale AL-Coffee AL-
252 PM CDT Sun Jun 16 2024

...STRONG THUNDERSTORMS WILL IMPACT DALE AND COFFEE COUNTIES THROUGH
345 PM CDT...

At 252 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Opp to near Midland City.
Movement was northwest at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daleville, Elba, Fort Novosel, Enterprise, Ozark, Midland City, Level
Plains, Newton, New Brockton, Ariton, Pinckard, Lee, Grimes, Napier
Field, Mixons Crossroads, Hunt Field, Waterford, Curtis, Carl Folsom
A/p, and Hooper Stage Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3153 8619 3154 8614 3162 8615 3162 8542
      3129 8542 3132 8620
TIME...MOT...LOC 1952Z 132DEG 13KT 3137 8619 3132 8546

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jun 16, 3:22 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
422 PM EDT Sun Jun 16 2024

GAZ143-155-156-162115-
Miller GA-Decatur GA-Seminole GA-
422 PM EDT Sun Jun 16 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL DECATUR...MILLER
AND NORTHEASTERN SEMINOLE COUNTIES THROUGH 515 PM EDT...

At 422 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Colquitt, moving northwest at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Colquitt, Donalsonville, Iron City, Brinson, Ausmac, Babcock, Davis
Park, Little Hope, Lela, Eldorendo, Mayhaw, Boykin, Sharphagen,
Donaldsonville A/P, Enterprise, Harmony Church Rd/hwy 45, Jeterville,
Cooktown, Bellview, and Decatur Co A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3125 8454 3108 8454 3108 8453 3097 8460
      3098 8492 3126 8492 3125 8475 3126 8474
      3125 8471 3126 8470 3125 8468 3126 8468
TIME...MOT...LOC 2022Z 117DEG 18KT 3109 8463

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jun 16, 5:09 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
609 PM EDT Sun Jun 16 2024

FLZ029-034-162300-
Inland Dixie FL-Lafayette FL-
609 PM EDT Sun Jun 16 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAFAYETTE AND
NORTHEASTERN DIXIE COUNTIES THROUGH 700 PM EDT...

At 609 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Bell, moving west at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hatch Bend, Fletcher, Fletcher Springs, and Guaranto Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2983 8289 2982 8291 2983 8292 2981 8293
      2980 8292 2977 8295 2976 8295 2974 8294
      2973 8295 2973 8320 3001 8311 2994 8292
      2989 8292 2990 8290 2988 8289 2988 8288
TIME...MOT...LOC 2209Z 104DEG 10KT 2984 8296

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

73-YOUNG
Special weather statement, Jun 16, 5:36 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
636 PM EDT Sun Jun 16 2024

FLZ018-019-GAZ159-160-162315-
Inland Jefferson FL-Madison FL-Brooks GA-Lowndes GA-
636 PM EDT Sun Jun 16 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFFERSON...
NORTHEASTERN MADISON...SOUTHWESTERN LOWNDES AND SOUTH CENTRAL BROOKS
COUNTIES THROUGH 715 PM EDT...

At 636 PM EDT, Doppler radar was tracking a strong thunderstorm near
Madison, moving northwest at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Madison, Lovett, Nankin, Empress, Cherry Lake, Hamburg, Hanson,
Pinetta, and Ashville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3043 8334 3059 8371 3080 8351 3057 8326
      3055 8326 3054 8325
TIME...MOT...LOC 2236Z 126DEG 19KT 3055 8337

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

73-YOUNG

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:49 AM CDTSpecial Marine WarningTAE41 min
Jun 16, 10:15 AM CDTSpecial Weather StatementTAEGadsden45 min
Jun 16, 11:25 AM CDTSpecial Weather StatementTAEBay35 min
Jun 16, 12:21 PM CDTSpecial Weather StatementTAELiberty39 min
Jun 16, 1:36 PM CDTSpecial Weather StatementTAEWalton39 min
Jun 16, 1:52 PM CDTSpecial Weather StatementTAETaylor38 min
Jun 16, 2:07 PM CDTSpecial Weather StatementTAEWalton23 min
Jun 16, 2:52 PM CDTSpecial Weather StatementTAEDixie38 min
Jun 16, 3:18 PM CDTSpecial Marine WarningTAE38 min
Jun 16, 4:26 PM CDTSpecial Marine WarningTAE2 hr
Jun 16, 4:47 PM CDTAreal Flood AdvisoryTAEWashington118 min
Jun 16, 5:09 PM CDTSpecial Weather StatementTAELafayette51 min
Jun 16, 5:32 PM CDTAreal Flood AdvisoryTAEBay12 min
Jun 16, 5:36 PM CDTSpecial Weather StatementTAEMadison39 min
Jun 16, 5:52 PM CDTSevere Thunderstorm WarningTAEJefferson, Madison38 min
Jun 16, 5:57 PM CDTSpecial Weather StatementTAEDixie48 min
Jun 16, 6:06 PM CDTSpecial Marine WarningTAE114 min
Jun 16, 6:17 PM CDTSevere Thunderstorm WarningTAEJefferson, Madison58 min
Jun 16, 6:33 PM CDTSpecial Weather StatementTAETaylor42 min

Nearby

Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.